Rash

I have developed a purplish rash on the site of the masectomy scar that has spread to the other breast in places. The rash seems to be growing in size. I have been on Letrozole for a month. I wanted to know if this could be one of the side effects of this medicine? I have been given an appointment to see the breast care nurse next week which seems a long way off, Any information will be appreciated.

Thank you

  • Hi Pyramix

    Thanks for getting in touch.

    My name is Paula and I am one of the Cancer Information Nurse Specialists on the Macmillan Support Line.

    I can see you have joined the Breast cancer forum. I hope you’re finding it helpful to share your experiences with others.

    I am sorry to hear about your purplish rash on your mastectomy scar. I can understand your concerns and can imagine how worrying this must be for you.

    Some breast cancer treatments such as Letrozole can cause rashes and can make the breast skin look pink or purple. It can affect other parts of the body also. The rash often disappears once the person stops the medication.

    As your rash has now spread to both breast and we are unsure at this stage if it’s medication related or other causes, we would suggest contacting your team again to let them know. They are in an ideal position to see you earlier than next week, assess your breast rash and offer further medical advice.

    You may find this booklet helpful to look at. It offers advice on managing side effects of cancer treatment. Breast Cancer Now also offer advice and support.

    If you have any further questions, please don’t hesitate to get back in touch. Sometimes giving us a call can be helpful. We can talk through your concerns and discuss how we can support you more. 

    Ref: PW/FM 

    Paula-Cancer Information Nurse Specialist 
  • Thank you so much.This is very helpful.